Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Post-laparotomy. Complaining of bloating pain. Is it due to high sodium or spicy meal?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
My wife is 7 days post-laparotomy. She has been fine (no painkillers) until today, when she started to complain about bloating pain much worse than the first six days. She is asking if that might be because she ate a high sodium, spicy meal. Basically she was expecting a linear healing curve and is wondering why she has a setback on day 7.
Posted Sat, 12 Oct 2013 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 7 minutes later
Brief Answer:
Hello, I would be happy to help you!

Detailed Answer:
It is not typical to experience a setback on day #7 postop from a laparotomy and hysterectomy. This could be a sign of a complication. Her symptoms are bloating and pain. While this could simply represent constipation, unless this has been a problem before now, it would be unusual to be a new problem, especially if she is no longer on pain medication or narcotics. She should call her OB/GYN right now and ask about her symptoms. If they will not see her, then she should be seen in an ER type setting.

I hope that this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor